Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 4, NWS Cleveland, OH

March 11, 2015Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 11, 2015, 12:50 PM EDT for Marion County, Ohio. It took effect at Mar 11, 2015, 2:00 PM EDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 11, 2015, 12:50 PM EDT (16:50 UTC)
In effect from
Mar 11, 2015, 2:00 PM EDT
Expired
Mar 18, 2015, 2:00 PM EDT
In force
7 days
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.71 ft at Mar 15, 2015, 4:00 AM EDT.

actionminormoderatemajor51003/1103/1203/1303/1403/1503/1603/1703/1803/19
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS41 KCLE 111650
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1250 PM EDT WED MAR 11 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near La Rue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-120050-
/O.NEW.KCLE.FL.W.0004.150311T1800Z-000000T0000Z/
/LARO1.1.ER.150311T1800Z.150312T1200Z.000000T0000Z.NO/
1250 PM EDT WED MAR 11 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Scioto River Near La Rue
* From this afternoon through early Friday.
* At 12:00 PM Wednesday the stage was...10.9 feet 
* Minor flooding is forecast 
* Flood stage is 11.0 feet 
* Forecast to rise above flood stage by this afternoon and rise to 
  near 11.5 feet by Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
3 follow-up statements
825 
WGUS81 KCLE 120002
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT WED MAR 11 2015

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-120802-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-150313T1200Z/
/LARO1.1.ER.000000T0000Z.150312T1200Z.150313T0600Z.NO/
802 PM EDT WED MAR 11 2015

THE FLOOD WARNING CONTINUES FOR
  THE Scioto River Near Larue.
* AT  7:00 PM Wednesday THE stage WAS 11.1 feet. 
* FLOOD STAGE IS 11.0 feet. 
* Minor FLOODING IS OCCURRING AND Minor FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.5 feet BY Thursday 
  morning. THE RIVER WILL FALL BELOW FLOOD STAGE early Friday 
  morning.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
937 
WGUS81 KCLE 120753
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EDT THU MAR 12 2015

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.

&&

OHC101-121553-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-150313T1500Z/
/LARO1.1.ER.000000T0000Z.150312T1800Z.150313T0900Z.NO/
353 AM EDT THU MAR 12 2015

THE FLOOD WARNING CONTINUES FOR
  THE Scioto River Near Larue.
* AT  3:00 AM Thursday THE stage WAS 11.0 feet. 
* FLOOD STAGE IS 11.0 feet. 
* Minor FLOODING IS OCCURRING AND Minor FLOODING IS FORECAST.
* FORECAST...The river has crested but will remain nearly steady 
  near flood stage today.The river will drop below flood stage 
  tonight.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-121553-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-150313T1800Z/
/KILO1.1.ER.000000T0000Z.150312T1200Z.150313T1200Z.NO/
353 AM EDT THU MAR 12 2015

THE FLOOD WARNING CONTINUES FOR
  THE Killbuck Creek Near Killbuck.
* AT  3:00 AM Thursday THE stage WAS 15.3 feet. 
* FLOOD STAGE IS 15.0 feet. 
* Minor FLOODING IS OCCURRING AND Minor FLOODING IS FORECAST.
* FORECAST...The river will hold nearly steady today. The river 
  will fall below flood stage Friday morning. The river could rise 
  above flood stage again this weekend since rain is expected.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.
* At 15.0 feet...Several low lying roads in Holmes County including 
  County Road 1, Township Road 91, and County Road 621 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
525 
WGUS81 KCLE 121601
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 PM EDT THU MAR 12 2015

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-121631-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-150313T1500Z/
/LARO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1201 PM EDT THU MAR 12 2015

THE FLOOD WARNING IS CANCELLED FOR
  The Scioto River Near Larue.
* AT 11:00 AM Thursday THE stage WAS 10.2 feet. 
* Flood Stage is 11.0 feet. 
* Forecast...the river crested at 11.2 feet yesterday. The river will continue
  to fall through Friday. Additional rises are expected by Saturday. 
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 11, 11:45 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 11, 11:45 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 AM EDT WED MAR 11 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST ACROSS THE CENTRAL GREAT LAKES REGION
BY THURSDAY AFTERNOON. THE HIGH WILL MOVE TO THE EAST COAST AND
DISSIPATE BY FRIDAY. LOW PRESSURE WILL MOVE NORTHEAST OUT OF
LOUISIANA AND MERGE WITH A LOW THAT IS EXPECTED TO MOVE EAST OUT
IOWA. THE TWO WILL MERGE OVER OHIO SATURDAY MORNING.  THE LOW WILL
THEN MOVE EAST TO THE ATLANTIC COAST BY SUNDAY MORNING FOLLOWED BY
HIGH PRESSURE FROM THE WEST FOR SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXTENDED THE DENSE FOG ADVISORY A LITTLE MORE AS IMPROVEMENT
AND EROSION HAS BEEN SLOW. FOR CLEVELAND EAST ALONG THE
LAKESHORE...END TIME IS SOMEWHAT LESS CERTAIN WITH FOG BANK
HUGGING THE LAKESHORE. SOME THICKER FOG MAY CREEP INTO ASHTABULA
AND ERIE PA TOO. WILL CONTINUE TO MONITOR. UNTIL WE CAN GET THE
MAJORITY OF THE OBS TO IMPROVE TO A QUARTER MILE OR BETTER THE
DENSE FOG ADVISORY WILL BE NEEDED. EXPECTING A SLOW IMPROVEMENT
TODAY. ATOP THE FOG CIRRUS SHIELD IS EXITING TO THE EAST.
EVENTUALLY THE AREA WILL SEE SUN TODAY. FOG WILL HAVE AN IMPACT ON
TEMPERATURES AS WELL AS THE COLD AIR ADVECTION TAKING PLACE OVER
THE REGION TODAY. RANGE FROM UPPER 30S NEAR THE EAST LAKESHORE TO
MID 40S WHERE FOG CLEARS OUT THE EARLIEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FINALLY...THE UPPER LEVEL PATTERN IS IN OUR FAVOR AS THE UPPER LEVEL
RIDGE SHIFTS EAST OVER THE EASTERN UNITED STATES. THIS WILL ALLOW
SURFACE HIGH PRESSURE TO BUILD EAST INTO THE FORECAST AREA THURSDAY
AND BE THE DOMINATING WEATHER FEATURE THROUGH THURSDAY NIGHT.

TWO STORM SYSTEMS APPROACH THE FORECAST AREA FOR FRIDAY. ONE FROM
THE GULF COAST OF LOUISIANA AND ANOTHER FROM IOWA. THE TWO WILL
MERGE OVER OHIO BY SATURDAY MORNING. UPPER LEVEL PATTERN SUGGESTS A
DEEP POSITIVELY TILTED TROUGH WILL MOVE EAST TOWARD THE AREA OVER
THE WEEKEND THAT PLAYS HAVOC WITH THE NORTHERN STREAM AND SOUTHERN
STREAM. THE TWO UPPER LEVEL STREAMS SEND THE TWO FEATURES TOWARD US
FOR THE WEEKEND. AT THIS TIME...THE AIR MASS SEEMS TO FAVOR THE
SOUTHERN STREAM AND THIS IS FAVORABLE IN KEEPING THE PRECIPITATION
ALL RAIN FRIDAY INTO SATURDAY. THE NOT SO FAVORABLE SCENARIO IS THE
RAIN ON TOP OF THE SNOW PACK.  SOME RIVERS ARE SLOWLY CREEPING UP
AND WITH WARMER TEMPERATURES OVER THE NEXT FEW DAYS AND ADDED
RAINFALL...SNOW PACK IS GRADUALLY BEGINNING TO SATURATE IF NOT
ALREADY. SO ANY ADDITIONAL RAINFALL WILL LIKELY BEGIN THE FASTER
RATE OF RUNOFF INTO THE RIVERS AND STREAMS. WE ARE CONTINUALLY
MONITORING THE RIVERS AND STREAMS AT THIS TIME AND WILL CONTINUE TO
DO SO OVER THE NEXT SEVERAL DAYS.

THE MERGED LOWS EVENTUALLY START TO PULL OUT OF THE AREA BY THE END
OF THE WEEKEND BRINGING FAIR WEATHER TO THE WESTERN HALF OF THE
FORECAST AREA. SOME COLD AIR ADVECTION WILL RETURN SATURDAY NIGHT
AND MAY CHANGE PRECIPITATION OVER TO SNOW IN THE EAST BEFORE IT
GRADUALLY ENDS ON SUNDAY.

ONLY MADE SOME MINOR ADJUSTMENTS TO TEMPERATURES AND DEW POINTS
THROUGH THE FORECAST PERIOD AS NAM GUIDANCE HAS BEEN DOING FAIRLY
WELL OVER THE LAST FEW RUNS. NAM IS ALSO IN REASONABLE AGREEMENT
WITH CURRENT FORECAST.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A RATHER STRONG SHORT WAVE IS PROGGED TO DROP ACROSS THE EASTERN
GREAT LAKES EARLY SUNDAY. NOT VERY COLD ALOFT BUT A FEW RAIN AND
SNOW SHOWERS COULD OCCUR ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST
PA. THE PRECIPITATION THREAT SHOULD DIMINISH AS THE SURFACE HIGH
BUILDS IN FROM THE WEST.

THE MODELS ARE NOT IN SYNC YET ON THE TIMING OF THE NEXT FRONT NEXT
WEEK. SOME OF THE MODELS DROP THE FRONT ACROSS THE LOWER GREAT LAKES
AS EARLY AS MONDAY EVENING BUT THE CONSENSUS SEEMS MORE FOR MONDAY
NIGHT OR EARLY TUESDAY. WILL FORECAST A CHANCE OF RAIN AND SNOW
SHOWERS WITH THE FRONTAL PASSAGE. HIGHS WILL LIKELY SNEAK INTO THE
50S AHEAD OF THE FRONT ON MONDAY...THEN COLDER ON TUESDAY ALTHOUGH
THE EXACT TEMPS DEPEND ON THE AMOUNT OF CLOUDS AND COLD ADVECTION.
SOME MODELS HINT AT A SECONDARY COLD FRONT ON TUESDAY. WILL FORECAST
HIGHS SLIGHTLY BELOW NORMAL FOR NOW BUT WILL HAVE TO REFINE THE
FORECAST AS WE GET CLOSER TO SAINT PATRICKS DAY.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
I SUSPECT WE WILL HAVE TO WAIT FOR THE TROUGH/WEAK COLD FRONT TO
DROP ACROSS THE AREA THIS MORNING TO BEGIN TO GET ENOUGH MIXING
AND SUBSIDENCE TO GET THE FOG AND STRATUS TO MIX OUT. DRY ALOFT
THOUGH SO WHEN IT DRIES OUT IT SHOULD BECOME RELATIVELY CLEAR
EXCEPT FOR A FEW HIGH CLOUDS. DEWPOINTS SHOULD BE LOW ENOUGH TO
MINIMIZE THE THREAT OF FOG TONIGHT (WEDNESDAY NIGHT) AS HIGH
PRESSURE BUILDS ACROSS THE EASTERN GREAT LAKES.

.OUTLOOK...NON VFR WILL DEVELOP LATER FRIDAY OR FRIDAY NIGHT AND
CONTINUE THROUGH SATURDAY IN -RA/BR. NON VFR POSSIBLE ACROSS
EXTREME NE OH/NW PA SUNDAY IN -SHSN.

&&

.MARINE...
THERE CLOUD BE SOME LOCALLY DENSE FOG ALONG THE SOUTH SHORE OF LAKE
ERIE THIS MORNING. LIGHT WEST WINDS WILL VEER MORE FROM THE NORTH
TODAY AND NORTHEAST ON THURSDAY AS THE SURFACE HIGH MOVES ACROSS THE
EASTERN GREAT LAKES. WINDS SHOULD COME AROUND FROM THE SOUTH BY
FRIDAY AS LOW PRESSURE MOVE ACROSS THE OHIO VALLEY AND EASTERN GREAT
LAKES...THEN BACK FROM THE NORTHWEST OVER THE WEEKEND. THE WINDS
WILL BECOME MORE BRISK SATURDAY NIGHT OR SUNDAY...PERHAPS 15 TO 20
KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     OHZ006>009-011-012-017>019-027-028-036-037.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/OUDEMAN
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Mar 11, 11:36 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EDT WED MAR 11 2015

OHZ006>009-011-012-017>019-027-028-036-037-121545-
WOOD-OTTAWA-SANDUSKY-ERIE OH-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-MARION-MORROW-
1136 AM EDT WED MAR 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROM FRIDAY THROUGH THE WEEKEND THERE WILL BE A HEIGHTENED RISK
FOR ICE JAMS BECAUSE OF WARMING TEMPERATURES...CONTINUED SNOW MELT
AND SOME RAIN LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-010-013-014-020>023-029>033-038-047-089-PAZ001>003-121545-
LUCAS-LORAIN-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1136 AM EDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROM FRIDAY THROUGH THE WEEKEND THERE WILL BE A HEIGHTENED RISK
FOR ICE JAMS BECAUSE OF WARMING TEMPERATURES...CONTINUED SNOW MELT
AND SOME RAIN LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-121545-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1136 AM EDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:27 PM EDTAreal Flood AdvisoryCLELorain24 hr
Mar 11, 3:06 PM EDTAreal Flood AdvisoryCLEErie72 hr
Mar 11, 3:15 PM EDTAreal Flood AdvisoryCLESandusky3 days
Mar 11, 4:43 PM EDTAreal Flood AdvisoryCLELucas, Wood3 days

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.